Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


headache
Feb 12, 2010

Dr. Young: I'm not sure I'm asking this question in the right catergory, but I'm not sure where else to put it. I've been suffering from head pressure/aches chronically for six months now. Is there any conditions related to HIV that may be causing this, (i don't believe it's meningitis) or could it be a tumor or cancer? My labs are very bad: cd4 24 and vl is off the charts i think. My medication arrives tomarrow. I'm afraid to take it because I may die anyway from whatever is going on in my head. What is my best course of action?

Response from Dr. Young

Hello and thanks for your post.

Yes, your labs are indeed not so good and entirely indicate that it's time to start treatment.

Chronic headaches can come from many different causes- ranging from infections, tumors, blood pressure- and vision issues. As a doctor, I'd want to know if any possible causes of immune reconstitution syndrome, such as fungal (Cyrptococcal) meningitis, or tuberculosis could be the cause. If so, treatment of the underlying problem could be very important-- even before starting on HIV medications. So make sure that your doctor knows about all of your symptoms and ask about what (if any) diagnostic tests need to be run.

What I can say is that with a CD4 count below 50, if you don't start effective medical treatment and care in the near future, there won't be a very happy future. On the other hand, with appropriate medical care and adherence to medications, your future can be quite bright and healthy.

Be well, BY



Previous
C Spine Fusion
Next
Reassurance for People About To Start Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement